Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
|ninjagirl - Tue Nov 04, 2008 12:56 pm||
on 9/11 went to er with chest pains, did EKG, chest xray, DR. came in, examined, pressed in area between sternum and belly button, came off the table, lots of pain there. Thought it was gall bladder. Went and had a ultra sound of Liver, Kidney, gall bladder, all fine. Gave me mylanta and lanicane. No help, complete bloodwork 2x. Went back to heart, gave me stress test, all fine. Cardiac Dr. suggested testing Thyroid. Went back to er, dr. gave me prilosec to take one a day, told him cardiac dr, said to test thyroid. They did, (did not get results right away). Left ER. 9/12 went to GP- stay on Prilosec. 9/17- follow up still in pain, put me on xanax. Still having bubble and pain in abdomen area. 10/2 had an endoscopy done, all looked fine. (did not see report). 10/3 had an CT scan and more blood work. 10/6 got results of CT. Dr. said all fine. Suggested Endometriosis? Prescribed Librex for IBS. Why? 10/7 severe vomiting
anytime I eat I get a bubble in middle of abdomen. Pain in shoulder blades. Occasional burning in kidney area. Another Dr (Female Dr.) looked at my CT report and noted a small hiatal hernia was noted on CT Scan, my original dr. did not tell me. Should I be concerned? I have been watching what I eat, not lying down after meals, etc, still on all meds. 10/10 have been getting abdominal Gas bubbles, relief with Phayzemes. There are times when I do or can eat I get gas bubbles that are painful, but I normally walk them out. Still have the pain (tightness) in chest area. Have lost about 6 lbs since this whole thing started. 10/28 went back to ER again and ran labs on blood and urine, gave me mylanta and lanicane mixture. Followup with regular dr. in 7 days if not better. Still continual bubble, tightness in chest, occasional pain in lower left hip area. Please help, is this all stress related or is there something else underlying they are not seeing on the test. I have an appointment with a gastroentrologist on Dec 30th. Long way away. Any help or suggestions would be greatful.
|John Kenyon, CNA - Sun Dec 07, 2008 10:37 pm||
It really sounds like you probably have a hiatal hernia (which has been documented, but not with enthusiasm) and it may be sliding at times, which would explain the relative lack of interest if it was noted as "small." Size, as usual, doesn't count for much. It does sound like this is at least part of the problem. There is also a problem with gas (air, which is probably being swallowed unconsciously, perhaps during sleep or due to faulty breathing habits). This would only aggravate the mechanism of hiatal hernia, and if your stomach is the right shape or small enough it could, at times, be sliding up part way into your chest or at least pressing upward or othewise acting up. Some people are more sensitive to these maneuvers than others.
I have no idea why the Librax, nor the suspicion of IBS, which doesn't seem to fit the picture you've drawn here. Endometriosis sounds like it was thrown out there as a possible cause of some of the symptoms, at least unless something showed up on CT, which apparently it didn't. It also wouldn't explain most of the symptoms.
The good news is you've rule out most of the possible serious problems; The bad news is you're still uncomfortable with the symptoms and have a long wait for the GI doctor, who is your best hope of getting this thing figured out and managed properly (it may require prescription medication stronger than Prilosec).
I hope this is helpful to you. Please follow up as needed, especially if anything new happens. Otherwise, update us after you've been seen by the GI specialist. Best of luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.